Patient Comments: Itching - Cause

Question:What was the cause of your itching?

Comment from: Stephen, 75 or over Male (Patient) Published: April 27

Neural allergy was the cause of my itching. I am being treated with antihistamines.

Comment from: keloid itching, 25-34 Female (Patient) Published: March 24

I have a keloid on my chest which causes me itching. l have tried all home remedies, honey, apple cider vinegar, tea tree oil, but to no avail till my doctor prescribe me steroid cream. It eased the itching.

Comment from: Lyn, 65-74 Female (Patient) Published: February 23

I have had itchy skin for almost 9 years. After 3 years it was severe enough to start taking anti-histamine and I take half a tablet every second night and that keeps things under control not too badly. I started taking Zyrtec and they acted like a diuretic, sent me to the toilet all night, sometimes up to 6 times before I even got to sleep and they caused constipation. I changed to Cetrelief (same active ingredient) but they are much better. Of course they make me sleepy. I can't take loratadine. I have lots of allergies and just can't work out the itching. If I don't take my tablets, I itch all over including in my ears, up my nose, my eyes and in all body parts. I have had every blood test under the sun but no cause found, I am coeliac and avoid gluten.

Comment from: Carolanne, 45-54 Female (Patient) Published: January 20

I have been suffering with body itching for months. It started with my legs, and now it is all over. My dermatologist said it was not a skin issue, but an internal medical issue. We ran all sorts of blood tests; nothing. I had surgery today on my knee. I was given strong antibiotics just prior to and after the surgery through an IV. The itching stopped! What can be causing this itching! Also, there is no rash. If this has helped anyone else please share with me!

Comment from: Johannes A Barnard, 65-74 Male (Caregiver) Published: October 31

My itching was related to non-Hodgkin's lymphoma. I had two sessions of chemotherapy and a couple of radiation shots. I was lucky to survive.

Comment from: Desmond, 75 or over Male (Patient) Published: April 28

The location of my itching is always that of the cerumen glands, near the ridge at the entrance of the canal. Hydrocortisone cream applied carefully with a Q-tip is the treatment.

Comment from: STALL, 65-74 Female (Patient) Published: May 13

I started itching about two weeks after I started the pravastatin sodium prescription. About two weeks later I could see this area slight puffed and extremely tender to touch. I contacted my doctor and was told to stop taking the medicine. The doctor said that most likely the itching would stop once medicine was out of my system. The itching and spots are still present after two months.

Comment from: young adult, 25-34 Female (Patient) Published: May 09

I had 3 years of skin problems and rashes due to food allergies. The doctor thought it was eczema at first, but blood test showed positive for ANA (antinuclear antibodies). My weird food allergies with milk, tea and wheat was caused by a weakened immune system. I suspect this was then caused by stress, poor eating habits and an unhealthy lifestyle. I avoided specific foods for a while and now on my way to full recovery, soon I hope!

Comment from: justme, 65-74 Female (Patient) Published: September 15

I started with a terrible rash on my shoulder and arm after taking Colace. I had a colon resection and it was necessary for me to stay on it. The dermatologist said it was not likely to be from Colace. I went to an allergist and he couldn't test me for Colace so we still don't know. I have stopped the Colace now for four days and still have a rash and terrible itching all over my body.

Patient Comments

Viewers share their comments

Itching - Treatments Question: What treatment did you receive for your itching?
Itching - Associated Symptoms Question: In addition to itching, what other signs or symptoms did you experience?
Itching - Scratching Prevention Question: How do you keep from scratching an itch? Please share helpful tips and suggestions.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.